New York, 2012Damaging Wind in New York, September 14, 2012
September 14, 2012 · NWS BUF · 1 event in 1 county or zone
A cold front crossed the region during the late afternoon hours with showers and thunderstorms accompanying the front. An isolated thunderstorm over Wayne County produced winds which downed multiple trees near Butler Center.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front crossed the region during the late afternoon hours with showers and thunderstorms accompanying the front. An isolated thunderstorm over Wayne County produced winds which downed multiple trees near Butler Center.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Sep 14, 2:59 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 14, 2:59 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
359 PM EDT FRI SEP 14 2012
.SYNOPSIS...
A COLD FRONT WILL PUSH EAST ACROSS THE REGION THIS EVENING WITH SOME
SHOWERS. FOLLOWING THE COLD FRONT COOLER AND DRIER AIR WILL OVERSPREAD
THE REGION FOR THE UPCOMING WEEKEND WITH SOME LAKE EFFECT RAIN
POSSIBLE SOUTHEAST OF LAKE ONTARIO.
&&
.NEAR TERM /THROUGH SATURDAY/...
SLOW-MOVING COLD FRONT CONTINUES TO PUSH ACROSS THE GENESEE RIVER
VALLEY AND INTO THE FINGER LAKES THIS AFTERNOON. THE ANAFRONTAL NATURE
OF THE FRONT IS ALLOWING THE WIND SHIFT TO OCCUR ABOUT AN HOUR AHEAD
OF THE BAND OF STEADY RAIN. SOME PREFRONTAL SHOWERS CONTINUE TO
DEVELOP AND SHIFT EAST WITH A SHORT PERIOD OF DRY WEATHER FOLLOWING
UNTIL THE POSTFRONTAL RAIN ARRIVES. OUTSIDE OF THIS AND ANY OTHER
POP UP SHOWER/THUNDERSTORM ACTIVITY AHEAD OF THE FRONT...THE MAIN
AREA OF MORE STEADY RAIN IS PUSHING ACROSS THE NIAGARA FRONTIER AT
20Z.
TIMING OF THE SHOWERS ACROSS THE GENESEE VALLEY AND INTO THE FINGER
LAKES WILL BE CLOSER TO 21-23Z AND 22Z/24Z ACROSS THE NORTH COUNTRY.
AN ISOLATED THUNDERSTORM OVER SOUTHEASTERN LAKE ONTARIO COULD BRING
SOME RAIN TO JEFFERSON COUNTY BEFOREHAND. AT THIS POINT...ALL
INDICATIONS POINT TO THE STEADIEST PRECIP LASTING FOR ROUGHLY A 3-4
HOUR WINDOW...BEFORE QUICKLY TAPERING OFF FROM WEST TO EAST BETWEEN
LATE THIS AFTERNOON AND THIS EVENING.
TONIGHT...THE FRONTAL PRECIP WILL FINISH TAPERING OFF ACROSS OUR
EASTERN ZONES THIS EVENING...WHILE A NORTHWESTERLY FLOW OF MUCH
COOLER AIR OVERSPREADS THE AREA BEHIND THE DEPARTING FRONT...WITH
850 MB TEMPS FALLING TO +4C TO +6C BY LATE TONIGHT. WITH SOME
LINGERING SYNOPTIC-SCALE MOISTURE STILL IN PLACE BEHIND THE
FRONT...THIS SHOULD BE ENOUGH TO EVENTUALLY TRIGGER A LIMITED LAKE
RESPONSE SOUTHEAST OF LAKE ONTARIO...WHERE SOME SCATTERED LAKE
EFFECT RAIN SHOWERS WILL DEVELOP DURING THE OVERNIGHT HOURS. SOME
SHELTERED PARTS OF THE SOUTHERN TIER AND NORTH COUNTY WILL SEE
PATCHY FOG DEVELOP DEVELOP LATE TONIGHT. WINDS WILL REMAIN UP A BIT
TOO MUCH FOR FOG TO DEVELOP ELSEWHERE.
SATURDAY...A COOL DAY WILL BE ON TAP BEHIND THE COLD FRONT. THIS
HIGH PRESSURE BUILDING EAST FROM THE UPPER LAKES A MODIFIED ARCTIC
AIRMASS WILL CONTINUE TO ADVECT OVER THE REGION UNDER A NORTHWEST
FLOW. HAVE CONTINUED TO INCLUDE A CHANCE OF RAIN IN A BAND OF LAKE
EFFECT CLOUDS EXTENDING ALONG THE SOUTHERN SHORE OF LAKE ONTARIO.
THE 12Z REGIONAL GEM MODEL DOES A GOOD JOB SHOWING THIS. 850MB TEMPS
WILL REMAIN AROUND +5C ACROSS WNY AND AROUND +3C EAST OF LAKE
ONTARIO SO OUTSIDE OF THE BAND OF POSSIBLE LAKE EFFECT RAIN SOME
DIURNAL INSTABILITY CUMULUS WILL FORM FOR THE AFTERNOON.
IN TERMS OF TEMPERATURES...MUCH COOLER AIR WILL OVERSPREAD THE
REGION BEHIND THE FRONT TONIGHT AND RESULT IN OVERNIGHT LOWS
RETURNING TO MUCH MORE SEASONABLE LEVELS THAN THE PAST FEW NIGHTS.
MID TO UPPER 40S ACROSS SOUTHERN TIER AND UPPER 40S AND LOWER 50S
FOR REMAINING AREAS TONIGHT. HIGHS SATURDAY WILL AVERAGE 5 TO 10
DEGREES BELOW NORMAL FOR MID SEPTEMBER. LOW 60S EAST OF LAKE ONTARIO
AND THE SOUTHERN TIER AND MID 60S ACROSS THE REST OF WESTERN NY.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
SATURDAY NIGHT HIGH PRESSURE AT THE SURFACE WILL DRIFT INTO THE
REGION FROM THE CENTRAL GREAT LAKES WITH CLEAR SKIES AND LIGHT
WINDS. THIS WILL PROVIDE FOR GOOD RADIATIONAL COOLING ALLOWING
TEMPERATURES TO DROP INTO THE 40S ACROSS THE REGION...WITH INTERIOR
PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY DROPPING INTO THE
MID TO UPPER 30S. THESE TEMPERATURES WILL BE COOL ENOUGH FOR PATCHY
FROST TO DEVELOP...ESPECIALLY AWAY FROM THE IMMEDIATE RIVER VALLEYS.
WITHIN THE IMMEDIATE RIVER VALLEYS PATCHY FOG WILL LIKELY FORM
INSTEAD WHICH WILL LIKELY KEEP FROST FROM FORMING.
ON SUNDAY HIGH PRESSURE WILL BE CAMPED OVER THE REGION...WHICH ALONG
WITH WEAK RIDGING ALOFT WILL GIVE THE EASTERN GREAT LAKES A SUNNY
DAY. A FEW DIURNAL CU WILL LIKELY FORM AS AFTERNOON HIGHS REACH INTO
THE UPPER 60S TO AROUND 70...WHICH IS NORMAL FOR THIS TIME OF
YEAR. CONTINUED DRY AND COOL SUNDAY NIGHT THOUGH OVERNIGHT LOWS
SHOULD BE A FEW DEGREES WARMER THAN THE PREVIOUS NIGHT.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE WORK WEEK STARTS OFF FINE AS THE EASTERN GREAT LAKES WILL BE
CENTERED BETWEEN A HIGH PRESSURE JUST OFF THE EASTERN SEABOARD...AND
A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN GREAT LAKES. WARM
SOUTHERLY FLOW COMBINED WITH PLENTY OF SUNSHINE WILL WARM AFTERNOON
TEMPERATURES INTO THE 70S.
REINFORCING SHORTWAVES DIVING SOUTHEASTWARD FROM CANADA WILL DEEPEN
THE UPPER LEVEL TROUGH OVER THE WESTERN GREAT LAKES MONDAY NIGHT AND
TUESDAY...WITH -2SD HEIGHT ANOMALIES IN THE MID LEVELS. DEEP
SOUTHERLY FLOW BETWEEN THE HIGH PRESSURE OVER THE WESTERN ATLANTIC
AND DEEPENING SFC LOW OVER THE CENTRAL GREAT LAKES WILL TRANSPORT
RICH GULF MOISTURE NORTHWARD. WITH A SHORT WAVE IN THE SOUTHERN
BRANCH OF THE JET STREAM OVER THE DEEP SOUTHEAST...A LARGE AREA OF
RAIN IS EXPECTED TO SURGE NORTHWARD. CURRENT MODEL GUIDANCE SUGGESTS
THAT THE BULK OF THE MOISTURE AND RAIN WILL RIDE UP THE EASTERN
SLOPES OF THE APPALACHIAN MOUNTAINS...PUTTING OUR EASTERN FRINGES OF
THE CWA UNDER THE HEAVIEST OF THE RAIN...WITH MUCH LIGHTER AMOUNTS
FARTHER TO THE WEST OVER WNY. WILL CONTINUE WITH LIKELY POPS TO THE
EAST...AND HOLD OFF ON LIKELY POPS FOR WNY UNTIL LATER TUESDAY AND
TUESDAY NIGHT ALONG A COLD FRONT DRIVEN BY THE -2SD UPPER LEVEL
TROUGH.
THERE IS STILL A LITTLE UNCERTAINTY AS TO WHEN THE FRONT WILL CROSS
THE REGION...EITHER TUESDAY NIGHT...OR WITH THE NEW 12Z GFS AND 12Z
ECMWF TUESDAY AFTERNOON AND EVENING. HOWEVER STILL EXPECT LIKELY POPS
WITH SHOWERS ADVANCING ACROSS THE REGION. DEEPEST MOISTURE WILL
AGAIN REMAIN ALONG OUR EASTERN FRINGES AND WITH THE RIGHT ENTRANCE
REGION OF AN UPPER LEVEL JET OF 130 KNOTS FAVORING THE FINGER LAKES
REGION EASTWARD EXPECT THE HEAVIEST RAIN SHOWERS TO THE EAST. EVENT
WIDE FOR MONDAY NIGHT THROUGH TUESDAY NIGHT UPWARDS TO AN INCH OF
RAINFALL IS REASONABLE THIS FAR OUT TOWARDS THE EAST...WHILE AROUND HALF
AN INCH IS POSSIBLE FARTHER TO THE WEST ACROSS WNY.
TUESDAY A TIGHT THERMAL GRADIENT WILL BE FOUND ACROSS THE CWA. WE
WILL HAVE +10-11C AIR AT 850 HPA STREAMING NORTHWARD ACROSS THE
FINGER LAKES AND EASTERN LAKE ONTARIO REGION...WHILE +4C AIR BEHIND
THE COLD FRONT WILL BE ENTERING WNY LATER TUESDAY. HIGHS TUESDAY
WILL LIKELY CLIMB INTO THE 70S...WHILE COOLER 60S WILL PUSH DEEPER
INTO WNY THROUGH THE AFTERNOON AFTER EARLY DAY HIGHS.
ON WEDNESDAY THE UPPER LEVEL TROUGH WILL BE LIFTING OUT OF THE CWA
THROUGH THE EARLY PORTION OF THE DAY. SYNOPTIC RAIN SHOWERS WILL
LIKELY FAVOR OUR EASTERN ZONES EARLY IN THE DAY WEDNESDAY WITH DRIER
AIR PUSHING ACROSS THE CWA. WITH THE NORTHWEST FLOW WILL CLEAR SKIES
UP TO PARTLY SUNNY AS UPSLOPE FLOW MAY LINGER CLOUDS. IN FACT THIS
NORTHWEST FLOW...COMBINED WITH 850 HPA TEMPERATURES DROPPING TO
AROUND +2 TO +4 LAKE INDUCED RAIN SHOWERS ARE POSSIBLE SOUTH AND
EAST OF LAKE ONTARIO. TEMPERATURES WILL BE COOL ON WEDNESDAY WITH
UPPER 50S TO LOW 60S ACROSS THE REGION. COOLEST AREAS WILL LIKELY BE
INTERIOR REGIONS OF THE SOUTHERN TIER AND IN AREAS UNDER THICKER
LAKE CLOUDS.
A BRIEF RESPITE FROM THE RAIN WEDNESDAY NIGHT AND THURSDAY AS THE
EASTERN GREAT LAKES WILL BE UNDER BRIEF WEAK UPPER LEVEL
RIDGING...WITH THE UPPER LEVEL TROUGH TO THE EAST...AND WAA IN THE
BOUNDARY LAYER TO PROVIDE A DRY PERIOD. ANOTHER DEEPENING UPPER
LEVEL TROUGH ACROSS THE WESTERN GREAT LAKES WILL BRING CHCS FOR
ADDITIONAL RAIN SHOWERS ON FRIDAY ACROSS THE EASTERN GREAT LAKES
REGION.
TEMPERATURES THURSDAY AND FRIDAY WILL BE WARMER WITH HIGHS
REBOUNDING TO AROUND NORMAL. FRIDAY MAY BE THE WARMEST DAY WITH 850
HPA TEMPERATURES WARMING AHEAD OF THE NEXT COLD FRONT AND UPPER
LEVEL TROUGH.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT IS WORKING ACROSS WESTERN NY THIS AFTERNOON. HAS PASSES
EAST OF KBUF/KIAG AND WORKING EAST TOWARD KROC AND SOUTHWARD TO
KJHW. EXPECT A 3-4 PERIOD OF SHOWERS AND ASSOCIATED MVFR CONDITIONS
FOLLOWING ITS PASSAGE. AN ISOLATED BAND OF TSTMS HAS DEVELOPED JUST
EAST OF KROC AND WILL WORK TOWARD KFZY OVER THE NEXT FEW HOURS.
FOLLOWING THE END OF THE FRONTAL PRECIP...THE COMBINATION OF
LINGERING LOW LEVEL MOISTURE AND LAKE INFLUENCES WILL KEEP A MIX
OF MVFR TO LOW VFR CIGS IN PLACE TONIGHT...WITH THE LOWEST CIGS
FOUND DOWNWIND /EAST-SOUTHEAST/ OF LAKES ERIE AND ONTARIO. WITH
INCREASING AMOUNTS OF LAKE-DRIVEN INSTABILITY...SOME SCATTERED
RAIN SHOWERS WILL ALSO BECOME POSSIBLE SOUTHEAST OF LAKE ONTARIO.
VFR SATURDAY AS HIGH PRESSURE BUILDS ACROSS THE REGION BEHIND THE
COLD FRONT. WITH A SOUTHWEST FLOW...SOME LAKE EFFECT SHOWERS
CONTINUE TO BE POSSIBLE SOUTH OF LAKE ONTARIO. DIURNAL INSTABILITY
CUMULUS AWAY FROM THE LAKE SHOWERS WITH COLD POOL OF AIR ALOFT.
OUTLOOK...
SATURDAY...MVFR/VFR IN THE MORNING WITH SCATTERED SHOWERS
SOUTHEAST OF LAKE ONTARIO...THEN IMPROVING TO VFR.
SUNDAY AND MONDAY...VFR.
TUESDAY...MAINLY VFR WITH RAIN AND ASSOCIATED MVFR LIKELY.
TUESDAY NIGHT...IFR LOW CLOUDS.
WEDNESDAY...VFR.
&&
.MARINE...
A COLD FRONT IS CROSSING THE LOWER GREAT LAKES THIS AFTERNOON WITH A
PERIOD OF SHOWERS FOLLOWING THE FRONT AND ISOLATED THUNDERSTORMS
IMMEDIATELY AHEAD OF THE FRONT. MORE IMPORTANTLY...WINDS WILL ALSO
VEER TO NORTHWESTERLY AND FRESHEN BEHIND THE FRONT...ALLOWING
ADVISORY-LEVEL CONDITIONS TO LAKE ONTARIO THIS AFTERNOON AND
TONIGHT. ON LAKE ERIE...WINDS AND WAVES ARE NOT STRENGTHENING
QUITE AS MUCH...WITH CONDITIONS REMAINING A LITTLE BELOW ADVISORY
LEVELS.
AFTER THAT...HIGH PRESSURE WILL BUILD ACROSS THE LOWER LAKES THIS
WEEKEND...BRINGING DIMINISHING WINDS AND WAVES.
&&
.CLIMATE...
ONLY ROCHESTER HAS REACHED 80F OR GREATER TODAY (FRIDAY) WITH THE
TWO REMAINING CITIES REACHING THE UPPER 70S THROUGH 330 PM. THIS
BRINGS ROCHESTER INTO A TIE FOR SECOND PLACE FOR GREATEST NUMBER
OF 80F OR GREATER DAYS THIS YEAR.
BUFFALO (SINCE 1944)
1 83 1949
2 82 1959
3 79 2012
AVG: 54 DAYS
ROCHESTER (SINCE 1871)
1 91 1959
2 86 2012, 2007
AVG: 59 DAYS
WATERTOWN (SINCE 1949)
1 75 1949
2 73 1959
3 72 2012
AVG: 45 DAYS
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LOZ042.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR LOZ045.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...SMITH
MARINE...SMITH
CLIMATE...THOMASHazardous weather outlook, Sep 14, 4:20 AM EST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
520 AM EDT FRI SEP 14 2012
NYZ001>008-010>014-019>021-085-150930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
520 AM EDT FRI SEP 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
520 AM EDT FRI SEP 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
RSH
In the hours before
Special weather statement, Sep 14, 3:20 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
420 PM EDT FRI SEP 14 2012
NYZ007-142100-
JEFFERSON NY-
420 PM EDT FRI SEP 14 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES SOUTH OF
HENDERSON HARBOR...AND MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
ELLISBURG...
MANNSVILLE AND HENDERSON HARBOR...
ADAMS AND LORRAINE...
ADAMS CENTER AND LORRAINE...
WORTH...
THIS STORM WILL PRODUCE STRONG GUSTY WINDS...WITH WIND GUSTS IN
EXCESS OF 40 MPH...AS WELL AS BRIEF HEAVY DOWNPOURS. THIS STORM ALSO
HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR
DAMAGING WINDS.
LAT...LON 4375 7583 4367 7621 4368 7622 4372 7622
4381 7625 4389 7618 4390 7614 4393 7614
4404 7600
APFFELSpecial weather statement, Sep 14, 4:05 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
505 PM EDT FRI SEP 14 2012
NYZ003-004-013-014-142200-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
505 PM EDT FRI SEP 14 2012
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES WEST OF FAIRPORT TO SPRINGWATER...AND MOVING EAST AT 30 MPH.
EXPECT WIND GUSTS TO 45 MPH AS THIS WEATHER MOVES THROUGH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
FAIRPORT...
CANANDAIGUA...
GENEVA...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4262 7769 4305 7767 4324 7692 4301 7692
4301 7696 4287 7695 4286 7697 4276 7697
4276 7731 4273 7734 4264 7736
APFFELThunderstorm Wind, Wayne
- When
- September 14, 4:53 PM EST
- Where
- Wayne County, 1.22 mi SE of Butler Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.160, -76.760
Law enforcement received multiple reports of trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and High Wind in Alaska, September 14 to 30, 20121 death · $18 million · 104 kt wind · 10 events
- Flood and Heavy Rain in Arkansas, September 14, 2012$25,000 · 2 events
- Waterspout in South Atlantic Coastal Waters, September 14, 20121 event
- Hail in Pennsylvania, September 14, 20120.88 in hail · 1 event
- Marine Thunderstorm Wind in Lake Ontario, September 14, 20121 event
- Wildfire in Montana, September 14 to 19, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414914.